MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-062
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs), along with cook medical bulldog lead extender, were inserted into each lead to provide traction.Utilizing a spectranetics 13f tightrail rotating dilator sheath (long) with outer sheath, spectranetics 13f tightrail sub-c rotating dilator sheath, and cook medical 11f evolution dilator sheath on the ra lead, the lead was successfully removed.Targeting the rv lead with the same devices, the high voltage cables began to externalize in the superior vena cava (svc)/innominate junction.The lead freed from the heart up to the rv coil, and a cook medical needle¿s eye snare was used for more traction.However, the lead, along with the lld, broke in the ra.Attempts to snare from the groin were unsuccessful; therefore, the decision was made to abandon the procedure.The lead and lld ez remained in the patient, and the patient survived the procedure.This report captures a portion of the lld ez within the rv lead that separated, along with the lead, and retained in the patient.
 
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.H3/h6) a portion of the device was retained at the facility and a portion remained within the patient; thus no product investigation was performed, and the cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24211555
Report Number3007284006-2026-00037
Device Sequence Number17507395
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)270313(10)0303431305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303431305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 2088TC RA PACING LEAD; COOK MEDICAL 11F EVOLUTION DILATOR SHEATH; COOK MEDICAL BULLDOG LEAD EXTENDER; COOK MEDICAL NEEDLE'S EYE SNARE; MEDTRONIC 6935 RV ICD LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale